Hail, Alexander
- When
- May 20, 9:30 PM CST
- Where
- Alexander County, Tamms
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.233, -89.267
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 20, 2:25 PM CST, 7 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT SUN MAY 20 2001 VISIBLE LOOP SHOWS A FAIR AMOUNT OF CLOUDS ACROSS THE FA WITH HAZY CONDITIONS THIS AFTERNOON. HOWEVER...NUMEROUS BREAKS ALLOWING FOR PARTLY SUNNY SKIES AT TIMES. MODELS WERE OVERDONE ON CLOUD CONDITIONS FOR TODAY. MVC AND COLD POOL ARE HELPING TO SUSTAIN A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER NORTHEAST ARKANSAS. MOST OF THIS ACTIVITY APPEARS AS IF IT WILL REMAIN SOUTH OF OUR CWA THROUGH THE EVENING...AS GREATEST INSTABILITY IS TO OUR SOUTH. HOWEVER...SOME NORTHWARD INTENSIFICATION IS NOT OUT OF THE QUESTION. OTHERWISE PER SATELLITE TRENDS...EXPECT GENERALLY PARTLY TO MOSTLY CLOUDY SKIES FOR TONIGHT. AS THIS FIRST MVC MOVES BY...WE ARE LEFT IN A NULL AND VOID NVA REGION UNTIL NEXT VORT...CURRENTLY SEEN OVER ON WATER VAPOR OVER THE TEXAS PANHANDLE MOVES EAST. SO WILL GO WITH PERIOD WORDING FOR SHOWERS AND THUNDERSTORMS...AS GUIDANCE MAINTAINS CATEGORICAL NUMBERS FOR TONIGHT. DONT THINK ITS GOING TO RAIN ALL NIGHT. WITH THIS SAID...EVEN THOUGH WE HAVE HAD HEAVY RAIN IN SOUTHERN ILLINOIS...WE ARE STILL RUNNING A DEFICIT. AND...FLASH FLOOD GUIDANCE IS STILL UP THERE...EXCEPT FOR TWO OR THREE COUNTIES. ALL THREE MODELS SUGGEST DIFFERENT QPF MAXS...SO WILL NOT MENTION HEAVY RAIN. AFOREMENTIONED WAVE TO PASS THROUGH EARLY MONDAY MORNING...AND THUS WE SHOULD SEE A DECREASE IN THE CONVECTIVE ACTIVITY THROUGH THE COURSE OF THE MORNING FROM WEST TO EAST. UPPER TROF WILL CONTINUE TO DIG INTO THE MIDDLE OF THE NATION. THE COLD FRONT IS STILL PROGGED TO PASS THROUGH THE REGION MONDAY...EXITING WEST KENTUCKY AND SOUTHWEST INDIANA BY LATER IN THE AFTERNOON. SO WILL MAINTAIN SOME POPS...BUT NOT AS HIGH AS TONIGHT. STILL DECENT MOISTURE AND LIFT AVAILABLE AHEAD OF THE MAIN UPPER TROF MONDAY NIGHT. SO WILL CARRY POPS INTO THE EVENING WEST...AND MOST OF THE NIGHT EAST AND KEEP IT PESSIMISTIC ON THE CLOUDS. LITTLE CHANGE MADE TO THE EXTENDED. DEEP VORTEX STILL FORECAST TO SPIN UP OVER THE EASTERN U.S. MID TO LATE WEEK. TEMPERATURES CONTINUE TO LOOK COOL...WITH A FAIR AMOUNT OF MEAN RH FORECAST. SO WILL KEEP THE CHANCE OF SHOWERS GOING DAY TO DAY TIL SATURDAY. FWC STILL LOOKS TOO WARM FOR MONDAY MAXS...SO TRENDED BACK TOWARD THE MAV AND FAN. OTHERWISE...GENERALLY FOLLOWED A BLEND OF GUIDANCE. .PAH...NONE. NOLES
KYZ012-017-022-210030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 625 PM CDT SUN MAY 20 2001 ...FREQUENT LIGHTNING...GUSTY WINDS AND BRIEF HEAVY RAIN POSSIBLE ALONG THE WEST KENTUCKY AND TENNESSEE BORDER... AT 617 PM...THE LEADING EDGE OF A LINE OF THUNDERSTORMS...WITH FREQUENT LIGHTNING AND BRIEF HEAVY RAIN...WERE NOTED NEAR CADIZ TO LINTON KENTUCKY. THESE STORMS MAY ALSO PRODUCE LOCAL WIND GUSTS NEAR 40 MPH...AS WELL AS PEA TO MARBLE SIZE HAIL...AS THEY MOVE EAST AROUND 40 MPH. IF YOU LIVE IN HERNDON...HOPKINSVILLE...ELKTON...PEMBROKE AND TRENTON...KEEP A CLOSE WATCH ON THESE STORMS. MOST OF THE THUNDERSTORM ACTIVITY SHOULD MOVE PAST A TRENTON TO ELKTON LINE BETWEEN 7 PM AND 730 PM.
INZ086-087-210050- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 719 PM CDT SUN MAY 20 2001 ...HEAVY DOWNPOURS...FREQUENT LIGHTNING AND GUSTY WINDS LIKELY THROUGH 745 PM... AT 715 PM...AN ISOLATED THUNDERSTORM WITH FREQUENT LIGHTNING... HEAVY RAIN...AND THE POTENTIAL FOR GUSTY WINDS NEAR 40 MPH WAS LOCATED OVER EVANSVILLE...SOUTHEAST TO BEALS KENTUCKY. AS THIS STORM MOVES SLOWLY NORTHEAST...LOOK FOR BRIEF PONDING OF WATER IN LOW LYING AREAS AND SECONDARY STREETS. THIS STORM SHOULD MOVE NEAR NEWBURGH AND PARADISE INDIANA AROUND 745 PM.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH, KY
850 PM CDT SUN MAY 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 PM 5 NE DONIPHAN MO
05/20/01 RIPLEY HALF INCH HAIL. REPORTED
BY EM
0845 PM 5 NW POPLAR BLUFF MO
05/20/01 BUTLER PEA SIZE HAIL. REPORTED BY
EM.
KHMOZ076-086-087-210251- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 936 PM CDT SUN MAY 20 2001 ...PEA TO MARBLE SIZE HAIL POSSIBLE ACROSS BOLLINGER COUNTY... AT 934 PM CDT...A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE PEA TO MARBLE SIZE HAIL WAS LOCATED NEAR BESSVILLE. THIS STORM WILL MOVE NEAR SCOPUS AND MARBLE HILL BY 945 PM. PERSONS IN THE PATH OF THIS STORM SHOULD BE WATCHFUL FOR SMALL HAIL...FREQUEN,T LIGHTNING AND GUSTY WINDS THROUGH 945 PM.
The Paducah radar (KPAH), 48 km away, was scanning. The volume nearest the first event began at 03:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5243353.